My drug holiday is over and I am back on the medication to "control" my Multiple Sclerosis. It already has been no fun. I went off the meds back in January because it was causing side effects like depression and insomnia and fatigue. At first, the answer from the Doctors was to prescribe more medication to alleviate the side effects. Thus began the Prozac (depression), Provigil (fatigue) and Ambien (insomnia) routine. And then one day I woke up and said enough. So I went off of everything cold turkey and have felt great!
So why am I back on the Copaxone? Apparently studies show that the Copaxone defers the damages cause by MS by 30-40%. And to better my chances with Social Security, it is best that I am being proactive about the whole thing....so they say. The other available drugs damaged my liver so there is no going back to them. The new oral drug has not yet been approved but hopefully the CDC will clear it within another 6 months. (Hopefully)
The question that remains is whether or not the side effects will come back. Today is Day 3. I am feeling a bit anxious and emotional and fatigued but I am not sure if it is the drugs or just being a woman? The only silver lining is that I met a really nice couple at Groups (my homeschool co-op) and they prayed over me with laying of hands and encouraged me by promising to research alternative medicine that may help me without all the side effects. Until then, I will have to wait and see what happens before I can choose to go off of the meds entirely and trust our known God to this unknown future.